# SDR C2XA98IA009

- Difficulty date: January 30, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N33449
- Make and model: Aerosp ATR42-500
- Aircraft serial: 507
- Engine: Pwa PW127
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 3047600
- Condition: Failed
- Location: Left
- Part time: 3,573 hours
- Stage of operation: UK
- Nature of condition: O
- Precautionary procedure: A, E

## Discrepancy

MEM - FLT 3857 - THE PILOT REPORTED THE NR 1 ENGINE HAD INDICATION FLUCTUATIONS, LOUD BANGS, AND VISUAL INDICATION OF SPARKS COMING OUT OF THE TAIL PIPE.  THE CREW SHUT DOWN NR 1 ENGINE AND RETURNED TO MEM, LANDED WITHOUT INCIDENT.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.  (M)
